Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 209, NWS Jackson, MS

April 20, 2011Clay County, Oktibbeha County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2011, 12:28 PM CDT for Clay County, Oktibbeha County, Webster County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 12:28 PM CDT (17:28 UTC)
Expired
Apr 20, 2011, 1:03 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Oktibbeha County, MS, Webster County, MS

What was reported inside it

TimeReportWhereRemark
Apr 20, 12:29 PM CDTTSTM WND DMGE Clarkson, MSSOME TREES WERE BLOWN DOWN ON OPEN PASTURE IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS54 KJAN 201728
SVRJAN
MSC025-105-155-201815-
/O.NEW.KJAN.SV.W.0209.110420T1728Z-110420T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  CENTRAL CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 115 PM CDT

* AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR CLARKSON MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUMBERLAND...MABEN...PHEBA...GRIFFITH...PALA ALTO AND MULDROW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3351 8868 3351 8896 3356 8921 3372 8921
      3371 8871 3369 8871 3369 8869
TIME...MOT...LOC 1728Z 277DEG 23KT 3362 8911

$$

AEG
2 follow-up statements
808 
WWUS54 KJAN 201747
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CDT WED APR 20 2011

MSC155-201757-
/O.CAN.KJAN.SV.W.0209.000000T0000Z-110420T1815Z/
WEBSTER MS-
1247 PM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER COUNTY IS
CANCELLED...

THE STORM HAS MOVED EAST INTO CLAY COUNTY.

LAT...LON 3351 8868 3351 8896 3354 8900 3372 8901
      3371 8871 3369 8871 3369 8869
TIME...MOT...LOC 1747Z 277DEG 23KT 3360 8897

$$

MSC025-105-201815-
/O.CON.KJAN.SV.W.0209.000000T0000Z-110420T1815Z/
CLAY MS-OKTIBBEHA MS-
1247 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHEASTERN OKTIBBEHA AND CENTRAL CLAY COUNTIES...

AT 1247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PHEBA MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRIFFITH...PALA ALTO AND MULDROW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3351 8868 3351 8896 3354 8900 3372 8901
      3371 8871 3369 8871 3369 8869
TIME...MOT...LOC 1747Z 277DEG 23KT 3360 8897

$$

AEG
630 
WWUS54 KJAN 201803
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT WED APR 20 2011

MSC025-105-201813-
/O.CAN.KJAN.SV.W.0209.000000T0000Z-110420T1815Z/
CLAY MS-OKTIBBEHA MS-
103 PM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKTIBBEHA AND
CENTRAL CLAY COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

LAT...LON 3351 8868 3351 8896 3354 8900 3372 8901
      3371 8871 3369 8871 3369 8869
TIME...MOT...LOC 1803Z 273DEG 25KT 3360 8883

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:42 AM CDT, 46 minutes earlier.

Area forecast discussion, Apr 20, 11:42 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT WED APR 20 2011

.UPDATE...DID A QUICK UPDATE TO ADJUST TEMPS IN AREAS WHERE RAIN HAS
DROPPED TEMPS AND CLOUDS MAY KEEP VALUES FROM REBOUNDING. STILL
LOOKING FOR MOST AREAS TO REACH THE MID TO UPPER 80S BY AFTERNOON.
THERE WERE PLENTY OF BREAKS IN THE CLOUDS. DEVELOPING STORMS CONTINUE
TO PRODUCE HEAVY RAINFALL...SO A FLASH FLOOD WATCH WAS ISSUED TO
COVER THE NORTHERN PORTIONS OF THE AREA. AS THE BOUNDARY
SHIFTS...WILL CONSIDER ADDING MORE COUNTIES TO THE SOUTH THIS
AFTERNOON. STORMS CONTINUE TO BUILD OVER THE NORTHEAST...WHERE RADAR
ESTIMATES WERE IN EXCESS OF 5 INCHES IN A FEW LOCATIONS.

THE BOUNDARY HAS NOT PROGRESSED EAST MUCH...SEEMS TO BE BETWEEN
GLH/GWO BACK ALONG THE LA/AR BORDER INTO NORTH TEXAS. WITH THE AREAS
SOUTH/EAST OF THE BOUNDARY GETTING SOME SUN...STILL ANTICIPATING MORE
SEVERE STORMS ACROSS THE AREA...MAINLY ALONG AND NORTH OF I-20/EAST
OF I-55. THE MORNING SOUNDINGS ACROSS THE REGION WERE CAPPED...HOWEVER
THE NAM BUFR SOUNDINGS SHOW THE CAP BREAKING AROUND 19Z. THE RUC
SUGGESTS THE BOUNDARY WILL MOVE AROUND THE SAME...PUSHING SHOWERS AND
THUNDERSTORMS FURTHER SOUTH...GENERALLY INTO THE I-20 CORRIDOR
BETWEEN 18/00Z. LOCAL MODELS SHOW MOSTLY SCATTERED ACTIVITY IN THE
AFTERNOON...WITH MORE WIDESPREAD DEVELOPMENT IN THE EVENING. LOOKS
LIKE THE NORTHEAST PORTIONS OF THE AREA WILL SEE THE MOST INTENSE
STORMS. STILL MAINLY LOOKING FOR HAIL/WINDS. FLASH FLOODING ALSO.

&&

.AVIATION...
A FRONTAL BOUNDARY REMAINS STALLED ACROSS NORTHERN MS THIS MORNING.
SHWRS/TSTMS WILL PERSIST ACROSS NE MS THIS MORNING...WITH
DEVELOPMENT BACK TO THE WEST PSBL AS WE APPROACH MID DAY. HIGH RES
MODELS SHOW TSTMS BECOMING MORE WDSPRD ACROSS THE ARKLAMISS LATER
THIS AFTN AS SURFACE HEATING CONTINUES. HEAVY RAIN...HAIL AND GUSTY
WINDS XPCTD INVOF THIS ACTIVITY. VFR CONDS WL PERSIST FOR LOCATIONS
ALONG AND S OF I-20 TODAY...WITH MVFR/OCSNL VFR CIG LIKELY
CONTINUING ACROSS NRN MS THRU THE DAY. OUTSIDE OF STORMS SFC WINDS
WL BE OUT OF THE SOUTH IN THE 7-12KT RANGE...WITH A FEW GUSTS TO
18KTS PSBL ACROSS SRN MS. THE CHANCE FOR SHWRS/ISOLD TSTMS WL
PERSIST N OF I-20 THRU THE NIGHT TONIGHT. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  68  86  66 /  45  52  29  10
MERIDIAN      85  67  86  64 /  54  56  33  13
VICKSBURG     84  65  85  65 /  38  51  26   9
HATTIESBURG   88  71  88  66 /  11  22  10   9
NATCHEZ       85  68  87  67 /  12  30  10   9
GREENVILLE    81  62  81  67 /  59  70  39   9
GREENWOOD     81  62  82  68 /  60  71  43  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039-
     044>046.

LA...NONE.
AR...NONE.
&&

07/
Hazardous weather outlook, Apr 20, 5:26 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
526 AM CDT WED APR 20 2011

LAZ015-016-023>026-MSZ047>066-072>074-211030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
526 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY
CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND TORRENTIAL
DOWNPOURS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING
IN THE VICINITY OF A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE
REGION. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE LARGE HAIL TO THE
SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60 MPH. THE
RISK OF SEVERE WEATHER SHOULD BE LEAST ALONG AND SOUTH OF HIGHWAY 84.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-MSZ018-019-025>046-211030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
526 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI NORTH
OF INTERSTATE TWENTY.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS
MORNING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...AS A COLD FRONT
APPROACHES FROM THE PLAINS. THE MAIN RISKS WITH THIS ACTIVITY WILL BE
LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60
MPH. IN ADDITION...TORRENTIAL DOWNPOURS IN SOME AFFECTED AREAS COULD
RESULT IN PONDING OF WATER ISSUES.

THE COLD FRONT WILL MOVE INTO THE REGION AND STALL THIS
MORNING...WHICH WILL SET THE STAGE FOR A RISK OF SCATTERED STRONG TO
SEVERE THUNDERSTORMS IN ALL AREAS ALONG AND NORTH OF INTERSTATE
TWENTY THIS AFTERNOON INTO THIS EVENING. THE MAIN RISK WILL ONCE
AGAIN BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF
60 MPH. THERE WILL ALSO BE THE CONCERN OF TORRENTIAL
DOWNPOURS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR IN
MISSISSIPPI WHERE FLASH FLOODING WILL BE POSSIBLE IN AT LEAST
ISOLATED LOCATIONS. IN THESE LATTER AREAS TOTAL RAINFALL AMOUNTS BY
EARLY THURSDAY MAY REACH OR EXCEED 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY INTO THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Local storm report, Apr 20, 8:05 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     HAIL             ARCOLA                  33.27N 90.88W
04/20/2011  E1.00 INCH       WASHINGTON         MS   COUNTY OFFICIAL

&&

CME
Local storm report, Apr 20, 8:20 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     HAIL             3 S DUCK HILL           33.59N 89.71W
04/20/2011  E1.00 INCH       MONTGOMERY         MS   COUNTY OFFICIAL

&&

CME
Local storm report, Apr 20, 8:29 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     HAIL             2 SW STARKVILLE         33.44N 88.85W
04/20/2011  E1.00 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

&&

CME
Special weather statement, Apr 20, 8:52 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT WED APR 20 2011

MSZ037-201435-
ATTALA MS-
852 AM CDT WED APR 20 2011

...STRONG STORM PASSING NORTH OF HESTERVILLE...MOVING EAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF HESTERVILLE AT 851 AM
CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT HEADS TOWARD MCCOOL BY
930 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8932 3301 8933 3314 8978 3329 8969
TIME...MOT...LOC 1351Z 279DEG 37KT 3323 8965

40
Special weather statement, Apr 20, 10:21 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT WED APR 20 2011

MSZ028-031>033-038-039-201620-
LOWNDES MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-NOXUBEE MS-
WINSTON MS-
1021 AM CDT WED APR 20 2011

...A LINE OF STRONG STORMS PRODUCING 1 TO 3 INCH RAINS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF CRAWFORD TO 5
MILES EAST OF ACKERMAN AT 1019 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAINS OF 1 TO 3 INCHES ALONG WITH CLOUD TO GROUND STRIKES
ARE LIKELY WITH THESE STORMS AS THEY IMPACT THE ACKERMAN TO STURGIS
TO CRAWFORD AREAS THROUGH 11 AM. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN WINSTON...NORTHERN NOXUBEE...CHOCTAW...
OKTIBBEHA...EXTREME EAST CENTRAL MONTGOMERY AND SOUTHERN LOWNDES
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3321 8832 3323 8881 3321 8931 3330 8931
      3330 8945 3346 8938 3350 8827
TIME...MOT...LOC 1519Z 274DEG 32KT 3333 8864 3329 8906

40
Special weather statement, Apr 20, 12:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT WED APR 20 2011

MSZ029-030-032-033-201750-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
1219 PM CDT WED APR 20 2011

...STRONG THUNDERSTORM INTENSIFYING OVER EASTERN WEBSTER COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 3 MILES WEST OF CLARKSON AT 1219 PM CDT...MOVING EAST AT
35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTHEASTERN CHOCTAW...NORTHERN OKTIBBEHA...EASTERN
WEBSTER AND CENTRAL CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3371 8871 3349 8873 3354 8926 3372 8925
TIME...MOT...LOC 1719Z 274DEG 29KT 3362 8915

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:24 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower51 min
Apr 20, 2:27 AM CDTSpecial Weather StatementJANBolivar28 min
Apr 20, 2:38 AM CDTSpecial Weather StatementJANTallahatchie27 min
Apr 20, 2:41 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower49 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningJANBolivar32 min
Apr 20, 4:10 AM CDTSpecial Weather StatementJANClay30 min
Apr 20, 4:22 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha68 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 20, 4:52 AM CDTSevere Thunderstorm WarningJANWashington53 min
Apr 20, 5:25 AM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Montgomery, Webster50 min
Apr 20, 5:47 AM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:05 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington55 min
Apr 20, 6:31 AM CDTFlash Flood WarningJANGrenada3 hr
Apr 20, 6:31 AM CDTSevere Thunderstorm WarningJANGrenada44 min
Apr 20, 6:47 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston58 min
Apr 20, 7:21 AM CDTSpecial Weather StatementJANWinston44 min
Apr 20, 7:41 AM CDTSpecial Weather StatementJANCarroll, Montgomery44 min
Apr 20, 7:46 AM CDTSpecial Weather StatementJANNoxubee44 min
Apr 20, 8:08 AM CDTFlash Flood WarningJANCarroll, Montgomery, Webster3 hr
Apr 20, 8:37 AM CDTFlash Flood WarningJANNoxubee, Winston113 min
Apr 20, 8:52 AM CDTSpecial Weather StatementJANAttala43 min
Apr 20, 9:09 AM CDTAreal Flood WarningJANGrenada6 hr
Apr 20, 9:14 AM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
Apr 20, 9:22 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more31 hr
Apr 20, 10:20 AM CDTFlash Flood WarningJANNoxubee, Winston115 min
Apr 20, 10:21 AM CDTSpecial Weather StatementJANChoctaw, Lowndes, Oktibbeha59 min
Apr 20, 11:37 AM CDTRiver Flood WarningJANBolivar, Washington52 days
Apr 20, 11:37 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren58 days
Apr 20, 12:19 PM CDTSpecial Weather StatementJANClay31 min
Apr 20, 12:44 PM CDTSpecial Weather StatementJANCarroll, Leflore, Montgomery, Sunflower26 min
Apr 20, 12:52 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore38 min
Apr 20, 1:27 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery63 min
Apr 20, 1:48 PM CDTSevere Thunderstorm WarningJANClay42 min
Apr 20, 2:22 PM CDTSevere Thunderstorm WarningJANClay, Lowndes38 min
Apr 20, 2:29 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster61 min
Apr 20, 3:12 PM CDTTornado WarningJANChoctaw, Montgomery, Oktibbeha, Webster33 min
Apr 20, 3:38 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster37 min
Apr 20, 3:44 PM CDTTornado WarningJANChoctaw, Oktibbeha61 min
Apr 20, 4:21 PM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster3 hr
Apr 20, 4:28 PM CDTSevere Thunderstorm WarningJANOktibbeha47 min
Apr 20, 4:41 PM CDTTornado WarningJANOktibbeha34 min
Apr 20, 5:12 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha63 min
Apr 20, 5:29 PM CDTSpecial Weather StatementJANCarroll26 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 20, 6:06 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster54 min
Apr 20, 6:12 PM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:12 PM CDTTornado WarningJANClay, Lowndes63 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore44 min
Apr 20, 6:25 PM CDTSpecial Weather StatementJANNoxubee30 min
Apr 20, 6:32 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha43 min
Apr 20, 6:35 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster115 min
Apr 20, 6:40 PM CDTSpecial Weather StatementJANSunflower, Washington30 min
Apr 20, 6:44 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower46 min
Apr 20, 6:55 PM CDTTornado WarningJANCarroll, Montgomery65 min
Apr 20, 6:57 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery48 min
Apr 20, 6:59 PM CDTSevere Thunderstorm WarningJANGrenada46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.